Alert archive / Indiana / Tornado Warnings in 2010
Tornado Warning 22, NWS Northern Indiana
NWS Northern Indiana issued this tornado warning at Jun 6, 2010, 1:20 AM EDT for Cass County, Miami County, Indiana. It was in force for 40 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2010, 1:20 AM EDT (05:20 UTC)
- Expired
- Jun 6, 2010, 2:00 AM EDT
- In force
- 40 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Cass County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 94 km from the middle of the area, began a volume at 05:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 1:30 AM EDT | TORNADO | 3 Wnw Deacon, IN | THE NATIONAL WEATHER SERVICE CONFIRMED AN EF1 TORNADO IN CASS COUNTY INDIANA. THE TORNADO BEGAN IN CARROLL COUNTY INDIANA AND MOVED INTO CASS COUNTY INDIANA JUST SOUTH OF COUNTY ROAD E 700 N AND CONTINUED ESE ENDING TO THE EAST OF CR 300 E AND SOUTH OF CR 900 |
| Jun 6, 1:35 AM EDT | TORNADO | Deacon, IN | TRAILER FLIPPED POSSIBLE TORNADO |
| Jun 6, 1:38 AM EDT | TORNADO | 1 Ese Walton, IN | |
| Jun 6, 1:38 AM EDT | TORNADO | 1 Sse Walton, IN | ALSO MEASURED A 68 MPH WIND GUST |
| Jun 6, 1:41 AM EDT | TORNADO | 2 Ne Lincoln, IN | THE NATIONAL WEATHER SERVICE CONFIRMED AN EF3 TORNADO BEGINNING IN CASS COUNTY INDIANA AND CONTINUING INTO MIAMI COUNTY INDIANA. THE TORNADO BEGAN SOUTHWEST OF GRISSOM AIR FORCE BASE AND CONTINUED TO THE ESE ENDING TO THE EAST OF S 50 S BETWEEN E 900 S AND E 1 |
| Jun 6, 1:43 AM EDT | TORNADO | 2 Se Bunker Hill, IN | ABOUT A 4 MILE DAMAGE PATH ACROSS SOUTHERN MIAMI COUNTY INCLUDES TWISTED TREES... BARNS AND HOMES DAMAGED... ONE HOME DESTROYED. |
| Jun 6, 1:43 AM EDT | TORNADO | 2 Sw Bunker Hill, IN | POSSIBLE TORNADO. TREES AND TRAILER IN ROAD BLOCKING U.S. 31 AT 900S. HOUSE DAMAGED IN SAME AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this tornado warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 10:11 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 5.3 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1457 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1235 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 249 m²/s²
- 0-3 km storm-relative helicity
- 352 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 6.8
The text
As transmitted, in the capitals the NWS used until 2016.
415
WFUS53 KIWX 060520
TORIWX
INC017-103-060600-
/O.NEW.KIWX.TO.W.0022.100606T0520Z-100606T0600Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
120 AM EDT SUN JUN 6 2010
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHERN CASS COUNTY IN NORTH CENTRAL INDIANA...
SOUTHERN MIAMI COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 200 AM EDT
* AT 118 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH VERY STRONG ROTATION 8 MILES NORTHEAST OF
DELPHI...OR 12 MILES SOUTHEAST OF MONTICELLO...AND MOVING SOUTHEAST AT
50 MPH.
* LOCATIONS IN THE PATH OF THIS SEVERE STORM INCLUDE...
WALTON...
GRISSOM AFB...
BUNKER HILL...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DEACON...ANOKA...ONWARD...LINCOLN...GALVESTON...NEAD...MIAMI...
BENNETTS SWITCH AND SANTA FE.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 4058 8638 4070 8638 4070 8652 4075 8653
4070 8594 4058 8594 4057 8629
TIME...MOT...LOC 0520Z 280DEG 47KT 4066 8653
$$4 follow-up statements
545
WWUS53 KIWX 060524
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
124 AM EDT SUN JUN 6 2010
INC017-103-060600-
/O.CON.KIWX.TO.W.0022.000000T0000Z-100606T0600Z/
MIAMI IN-CASS IN-
124 AM EDT SUN JUN 6 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR SOUTHERN
CASS AND SOUTHERN MIAMI COUNTIES IN NORTH CENTRAL INDIANA...
AT 120 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 10 MILES
SOUTH OF IDAVILLE. THIS TORNADO WAS LOCATED 13 MILES WEST OF
WALTON...OR ABOUT 10 MILES SOUTHWEST OF LOGANSPORT...AND MOVING EAST
SOUTHEAST AT 50 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WALTON...
GRISSOM AFB...
BUNKER HILL...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
DEACON...ONWARD...LINCOLN...GALVESTON...BENNETTS SWITCH...MIAMI AND
SANTA FE.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
SEVER STORM IS PRODUCING STRONG TORNADOES. IF YOU ARE IN THE PATH OF
THIS TORNADO...TAKE COVER IMMEDIATELY!
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4058 8638 4070 8638 4070 8652 4075 8653
4070 8594 4058 8594 4057 8629
TIME...MOT...LOC 0523Z 280DEG 47KT 4065 8648
$$702
WWUS53 KIWX 060534
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
134 AM EDT SUN JUN 6 2010
INC017-103-060600-
/O.CON.KIWX.TO.W.0022.000000T0000Z-100606T0600Z/
MIAMI IN-CASS IN-
134 AM EDT SUN JUN 6 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR
SOUTHEASTERN CASS AND SOUTHERN MIAMI COUNTIES IN NORTH CENTRAL
INDIANA...
AT 124 AM EDT...TRAINED WEATHER SPOTTERS REPORTED A TORNADO 1 MILE
SOUTH AND 5 MILES EAST OF YOEMAN. THIS TORNADO WAS LOCATED 7 MILES
WEST OF WALTON...OR ABOUT 7 MILES SOUTH OF LOGANSPORT...AND MOVING
SOUTH EAST AT 40 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WALTON...
GRISSOM AFB...
BUNKER HILL...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LINCOLN...ONWARD...NEAD...MIAMI AND SANTA FE.
THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS
SEVER STORM IS PRODUCING STRONG TORNADOES. IF YOU ARE IN THE PATH OF
THIS TORNADO...TAKE COVER IMMEDIATELY!
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR
NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO.
LAT...LON 4060 8629 4062 8638 4074 8638 4070 8595
4058 8594
TIME...MOT...LOC 0533Z 275DEG 33KT 4065 8635
$$997 WWUS53 KIWX 060544 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 144 AM EDT SUN JUN 6 2010 INC017-103-060600- /O.CON.KIWX.TO.W.0022.000000T0000Z-100606T0600Z/ MIAMI IN-CASS IN- 144 AM EDT SUN JUN 6 2010 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 200 AM EDT FOR SOUTHEASTERN CASS AND SOUTHERN MIAMI COUNTIES IN NORTH CENTRAL INDIANA... AT 139 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A TORNADO. THIS TORNADO WAS LOCATED 3 MILES WEST OF GRISSOM AFB...AND MOVING EAST AT 50 MPH. THIS TORNADO WILL AFFECT MAINLY RURAL AREAS OF SOUTHEASTERN CASS AND SOUTHERN MIAMI COUNTIES...INCLUDING THE FOLLOWING LOCATIONS SANTA FE. THIS IS AN EXTREMELY DANGEROUS AND LIFE THREATENING SITUATION. THIS SEVER STORM IS PRODUCING STRONG TORNADOES. IF YOU ARE IN THE PATH OF THIS TORNADO...TAKE COVER IMMEDIATELY! THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4060 8623 4072 8619 4070 8595 4058 8594 TIME...MOT...LOC 0543Z 272DEG 48KT 4064 8614 $$
529 WWUS53 KIWX 060556 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 156 AM EDT SUN JUN 6 2010 INC017-103-060606- /O.EXP.KIWX.TO.W.0022.000000T0000Z-100606T0600Z/ MIAMI IN-CASS IN- 156 AM EDT SUN JUN 6 2010 ...THE TORNADO WARNING FOR SOUTHEASTERN CASS AND SOUTHERN MIAMI COUNTIES IN NORTH CENTRAL INDIANA WILL EXPIRE AT 200 AM EDT... AT 156 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF THE AREA. THEREFORE...THE TORNADO WARNING WILL BE ALLOWED TO EXPIRE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM EDT SUNDAY MORNING FOR NORTHERN INDIANA AND SOUTHERN MICHIGAN AND NORTHWESTERN OHIO. LAT...LON 4060 8623 4072 8619 4070 8595 4058 8594 TIME...MOT...LOC 0556Z 272DEG 48KT 4063 8591 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this tornado warning went out at Jun 5, 7:39 PM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 5, 7:39 PM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
739 PM EDT SAT JUN 5 2010
.AVIATION...
COMPLICATED AND BUSY TAF PD AS CONVECTION TO THE WEST GETS GOING
IN EARNEST OVER THE NEXT FEW HOURS. MAIN FOCUS FOR WIDESPREAD
DEVELOPMENT OVER EASTERN IOWA IS EXPECTED TO CONGEAL INTO AN MCS
WITH POTENTIAL FOR STRONG WINDS AND MARCH EAST. AHEAD OF
THIS...ADDNL DEVELOPMENT TAKING PLACE AS BOTH LLEVEL AND MID LEVEL
JET SUPPORT INCREASE ATOP AN UNSTABLE BOUNDARY LAYER. THIS
POTENTIALLY IMPACTS KSBN VERY SOON NEAR 00Z AND HAVE USED EARLY
TEMPO FOR THIS WINDOW...WHILE LATER TEMPO GROUP PRESENT BOTH
TERMINALS HANDLES EXPECTED PASSAGE OF BROAD AREA OF THUNDERSTORMS
OVERNIGHT. BEHIND THIS COMPLEX LINGERING SHRA AND MVFR CIGS ARE
EXPECTED WITH SLOW IMPROVEMENT ON SUNDAY. DIFFICULT TO GAUGE WHEN
LOW CIGS MAY RELEASE AS MODELS SHOW SHRINKING DEWPOINT DEPS WITH
COLD AIR ADVECTION SUNDAY MORNING...AND FOR NOW HAVE
OPTIMISTICALLY SCATTERED OUT KSBN BY EARLY AFTERNOON. WINDS
VEERING AROUND TO NW THROUGH THE NIGHT AS SFC WAVE RIDES ALONG
FRONTAL BOUNDARY WHICH PASSES TO OUR SOUTH LATE TONIGHT.
&&
.PREV DISCUSSION... /ISSUED 232 PM EDT SAT JUN 5 2010/
SHORT TERM...
TONIGHT THROUGH SUNDAY NIGHT...
CONVECTION FROM EARLIER THIS MORNING AND RESULTING CLOUD SHIELD OVER
THE AREA HAS SHIFTED INSTABILITY AXIS AND FOCUS FOR CONVECTIVE
REDEVELOPMENT TO OUR SE SO FOCUS TURNS TO ARRIVAL OF BETTER SYNOPTIC
SCALE FORCING THIS EVENING AND RESULTING REDEVELOPMENT ALONG
APPROACHING FRONTAL WAVE. LARGE SCALE FORCING AT ALL LEVELS EXPECTED
THIS EVENING AS FRONTAL WAVE WILL BE ACCOMPANIED BY 50KT LLJ WHICH
WILL AID IN GOOD LOW LEVEL MOISTURE TRANSPORT...60-70KT MID LEVEL
SPEED MAX...AND ENHANCED UPPER LEVEL DIVERGENCE WITH UPPER JET OVER
GREAT LAKES REGION. ALL THESE INGREDIENTS WILL COMBINE WITH PW
APPROACHING 2 INCHES SO WILL CONTINUE WITH GOING FCST OF LIKELY POPS
AND MENTION OF HVY RAIN. TIMING IN GRIDS STILL ON TRACK AS FRONT
EXPECTED TO MOVE THROUGH THE AREA BY EARLY SUNDAY MORNING...WHICH
SHOULD CLEAR PRECIP OUT OF THE AREA BY MID MORNING. LINGERING CLOUD
COVER AND DECENT CAA BEHIND FRONT SUGGEST MODELS ON TRACK WITH MUCH
COOLER TEMPS SUNDAY...ESPECIALLY MICHIGAN COUNTIES WHERE MORE
EXTENSIVE CLOUD COVER IS EXPECTED. WEAK SFC RIDGING WILL BRING
COOLER DRIER AIRMASS INTO THE AREA SUNDAY NIGHT BRINGING LOWS BACK
DOWN INTO THE 50-55 DEG RANGE.
LONG TERM...
..MONDAY THROUGH SATURDAY...
A COUPLE SYSTEMS OF INTEREST TO WATCH IN THE LONG TERM PERIOD ALONG
WITH POTENTIAL SIGNIFICANT WARMING LATE IN THE PERIOD. GENERALLY
PREFER ECMWF BLENDED WITH CURRENT GRIDS FOR FORECAST DETAILS AND
CONSISTENCY. GFS IN AGREEMENT ON OVERALL PATTERN AS WELL WITH
DIFFERENCES IN TIMING OF FEATURES AS IT LOOKS MUCH FASTER THAN ECMWF
WITH TRANSITION OUT OF ZONAL FLOW PATTERN.
MID LEVEL FLOW WILL BE ZONAL ACROSS THE CONUS TO START THE PERIOD
BUT WILL TRANSITION TO MORE MERIDIONAL FLOW BY THE END OF THE PERIOD
WITH DEVELOPING TROUGH IN THE WESTERN CONUS AND RIDGING IN THE EAST.
THIS SHOULD LEAD TO GRADUAL WARMING OVER THE AREA WITH POTENTIAL FOR
TEMPERATURES INTO THE 90S BY NEXT WEEKEND IF CURRENT SOLUTIONS ARE
CORRECT.
HIGH PRESSURE WILL BE OVER THE AREA ON MONDAY WITH TEMPERATURES NEAR
OR JUST BELOW SEASONAL NORMALS. THIS HIGH WILL SLIDE TO THE EAST
MONDAY NIGHT WITH ANOTHER ROUND OF FAST MOVING WEAK SHORT WAVES AND
POTENTIAL MCS ACTIVITY WHICH COULD IMPACT OUR AREA TUESDAY INTO
WEDNESDAY. LOW LEVEL BAROCLINIC ZONE LOOKS TO BE ACROSS THE REGION
WITH WEAK SURFACE FRONT AND POSSIBLE SURFACE DEVELOPMENT TUE NIGHT
INTO WED. MUCH TOO EARLY FOR MANY FORECAST DETAILS WITH THIS
SCENARIO SO WILL CONTINUE WITH LOW CHANCE POPS THROUGH THIS PERIOD.
MEANWHILE...ENERGY OVER THE PACIFIC WILL HELP DEVELOP A CLOSED LOW
ALONG THE WESTERN CONUS WHICH WILL ALSO HELP TO CARVE OUT A WESTERN
CONUS TROUGH AND ALLOW HEIGHTS TO RISE OVER OUR AREA. ECMWF BRINGS A
WARM FRONT THROUGH THE REGION FRIDAY AFTERNOON INTO FRIDAY NIGHT
WITH POSSIBLE MCS DEVELOPMENT IN THE AREA. HAVE INCLUDED LOW CHANCE
POPS FOR WARM FRONT PASSAGE FRIDAY AFTN INTO FRI NIGHT. THIS SHOULD
ALSO HELP CAP THE REGION ON SAT WITH FRONT TO OUR NORTH AND STRONG
UPPER LEVEL RIDGE DEVELOPING SO REMAINED OPTIMISTICALLY DRY ON DAY 7
WITH VERY WARM TEMPS INTO THE UPPER 80S BUT 90S COULD EASILY OCCUR
WITH RIDGE AND FULL SUN.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FLOOD WATCH UNTIL 2 AM EDT /1 AM CDT/ SUNDAY FOR INZ003>009-
012>018-020-022>027-032>034.
MI...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR MIZ077>081.
OH...FLOOD WATCH UNTIL 2 AM EDT SUNDAY FOR OHZ001-002-004-005-015-016-
024-025.
LM...NONE.
&&
SHORT TERM...LOGSDON
LONG TERM...LASHLEY
AVIATION...LUDHazardous weather outlook, Jun 5, 10:18 PM EDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1018 PM EDT SAT JUN 5 2010 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-070230- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA OVERNIGHT AS A LOW PRESSURE SYSTEM MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS WILL LIKELY BE SEVERE... WITH DAMAGING WINDS... LARGE HAIL... AND TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY ALSO CAUSE SOME FLOODING IN THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-MIZ077-070230- LA PORTE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 1018 PM EDT SAT JUN 5 2010 /918 PM CDT SAT JUN 5 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 5AM EDT/4AM CDT. THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TONIGHT AS A LOW PRESSURE SYSTEM MOVES EAST ALONG A STALLED FRONTAL BOUNDARY. SOME OF THE STORMS WILL LIKELY BECOME SEVERE... WITH DAMAGING WINDS... LARGE HAIL... AND TORNADOES POSSIBLE. LOCALLY HEAVY RAINFALL FROM THE STORMS MAY ALSO CAUSE SOME FLOODING IN THE AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE LAKE MICHIGAN SHORELINE ON SUNDAY. THUNDERSTORMS ARE POSSIBLE AGAIN TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-070230- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1018 PM EDT SAT JUN 5 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT. SOME OF THE STORMS COULD BE SEVERE WITH WIND GUSTS OVER 50 KNOTS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN TUESDAY NIGHT AND WEDNESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jun 6, 12:29 AM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1229 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM TSTM WND DMG STEVENSVILLE 42.01N 86.52W
06/05/2010 BERRIEN MI TRAINED SPOTTER
POWER LINES DOWN... SIGNS TWISTED IN COUPLE BLOCK
RADIUS FROM LINCOLN AND LINCO STREETS. ROOF DAMAGE TO A
HOUSE.
&&
EVENT NUMBER IWX1000645
BMLLocal storm report, Jun 6, 12:44 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1244 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1201 AM TSTM WND DMG LA GRANGE 41.95N 86.04W
06/06/2010 CASS MI BROADCAST MEDIA
MULTIPLE TREES DOWN AND BLOCKING ROAD ON M-62 AT TWIN
LAKES RD.
&&
EVENT NUMBER IWX1000646
BMLLocal storm report, Jun 6, 1:03 AM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
103 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG SAINT JOSEPH 42.11N 86.48W
06/06/2010 BERRIEN MI TRAINED SPOTTER
2 LARGE 100 FOOT TOWERS DOWN OVER RAILROAD TRACKS.
&&
EVENT NUMBER IWX1000647
FISHERLocal storm report, Jun 6, 1:05 AM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
105 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM TSTM WND DMG STEVENSVILLE 42.01N 86.52W
06/06/2010 BERRIEN MI TRAINED SPOTTER
80 BY 120 FOOT POLE BARN DESTROYED.
&&
EVENT NUMBER IWX1000648
LUDLocal storm report, Jun 6, 1:06 AM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
106 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1157 PM TSTM WND DMG 3 NE DOWAGIAC 42.01N 86.07W
06/05/2010 CASS MI TRAINED SPOTTER
MULTIPLE TREES DOWN AROUND MARCELLUS AND TWIN LAKES RD
INTERSECTION.
&&
EVENT NUMBER IWX1000649
BMLLocal storm report, Jun 6, 1:12 AM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
112 AM EDT SUN JUN 06 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM TSTM WND DMG 4 SSE SHERWOOD 41.94N 85.21W
06/06/2010 BRANCH MI EMERGENCY MNGR
LARGE TREE DOWN AT M 86 AND FARRAND ROAD
&&
EVENT NUMBER IWX1000650
FISHERThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 9:56 PM EDT | Tornado Warning | IWX | Steuben | 49 min |
| Jun 5, 10:44 PM EDT | Special Marine Warning | IWX | 61 min | |
| Jun 5, 11:55 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, LaGrange, Saint Joseph | 65 min |
| Jun 5, 11:56 PM EDT | Tornado Warning | IWX | LaPorte, Marshall, Starke | 42 min |
| Jun 6, 12:19 AM EDT | Severe Thunderstorm Warning | IWX | Cass, Fulton, Pulaski, White | 56 min |
| Jun 6, 12:25 AM EDT | Tornado Warning | IWX | White | 35 min |
| Jun 6, 12:33 AM EDT | Tornado Warning | IWX | Elkhart, LaGrange | 27 min |
| Jun 6, 12:41 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, LaGrange, Steuben | 54 min |
| Jun 6, 12:49 AM EDT | Tornado Warning | IWX | White | 41 min |
| Jun 6, 12:57 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Elkhart, Fulton, Kosciusko, LaGrange, Marshall and 5 more | 23 min |
| Jun 6, 1:00 AM EDT | Tornado Warning | IWX | LaGrange, Steuben | 30 min |
| Jun 6, 1:13 AM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Steuben | 62 min |
| Jun 6, 1:47 AM EDT | Tornado Warning | IWX | Grant, Miami, Wabash | 35 min |
| Jun 6, 2:01 AM EDT | Areal Flood Advisory | IWX | White | 3 hr |
| Jun 6, 3:01 AM EDT | Special Weather Statement | IWX | Blackford, Grant | 44 min |
| Jun 6, 3:26 AM EDT | Special Weather Statement | IWX | Jay | 34 min |
| Jun 6, 4:22 AM EDT | Small Craft Advisory | IWX | 8 hr | |
| Jun 6, 4:24 AM EDT | Rip Current Statement | IWX | 19 hr | |
| Jun 6, 5:54 PM EDT | Special Weather Statement | IWX | Miami | 36 min |
Nearby
Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.